Addiction Survivors

Reply
Unread 11-20-2008, 12:22 AM   #1
sunflower1776
Member
 
Posts: 251
Default Skelaxin--abuse potential?

I am wondering if anyone has experience with skelaxin-a muscle relaxer. I was just prescribed them yesterday for an ear problem that the MD thinks is being caused by TMJ--I started a medrol-dose pack and was given the skelaxin to take 3x/day to help relax my jaw. I've been really tense the last few weeks because I've had some pretty bad urges to use again. I didn't take any of them yesterday, but I am taking one tonight. The part of my pill use was the high that I got-the energy. I don't like feeling tired, so I'll be okay if that's all they'll do. If there is any potential for an energetic high if I take too many, could someone please let me know so that I can get them out of the house. I appreciate any responses!
sunflower1776 is offline   Reply With Quote
Unread 11-20-2008, 09:05 PM   #2
deanna
Senior Member
 
deanna's Avatar
 
Posts: 2,903
Default

Hi sunflower. I have TMJ and arthritis in my jaw from a car accident 10 years ago.that is how my pill addiction started in the first place. My dentist would give me pills
whenever I asked for them. Anyways, I wear a "night guard" when I sleep.Its like a plastic mouthguard (you probably know what Im talking about).Do you have one? That really helps keep your jaw in place so you dont grind your teeth or clench them like most TMJ sufferers do. Maybe that will help and you dont need the muscle relaxers. I dont know anything about Skelaxin, but IMO I wouldnt take any pill anymore, its brings back bad habits. I know I dint answer the exact question you asked but maybe my idea could help. Good luck!!! Deanna
deanna is offline   Reply With Quote
Unread 11-20-2008, 11:11 PM   #3
Jdrelieved
Member
 
Posts: 69
Post

My grandmother was prescribed Skelaxin for her knee. She said that they made her feel very anxious. I think, from hearing her describe how she felt, she was experience a "speed" effect. She does not tolerate any type of medication very well, so I am sure that the effects would not happen to everyone. I just thought I would share her experience "just in case" they are common. Definitely wait for more opinions though.

JD
Jdrelieved is offline   Reply With Quote
Unread 11-21-2008, 12:19 AM   #4
mark123
Senior Member
 
Posts: 125
Default Re: Skelaxin --- abuse potential

Hi sunflower1776,

I wouldn't worry about Skelaxin unless you are taking way to many. Even the, that drug will not get you high or even cause sedation, in my experience at least. I have taken it before and read up on it. Really, the only muscle relaxers addicts need to be on the alert for is Soma or (Carispodal), valium or klonopin ( benzo family) If your doctor see a need got those, then he or she must know EVERYTHING about your background and it should only be prescribed for a short time, say 2 or 3 weeks according to the insert warnings.

Do a google search about "safe medicines for a recoverying addict to take" or treating chronic pain in recovering addicts. These should give you some information, but remember, it is the internet and along with good information, there is also incorrect information.

Good luck,

Mark
mark123 is offline   Reply With Quote
Unread 11-21-2008, 01:26 AM   #5
sunflower1776
Member
 
Posts: 251
Default

Thanks everyone for your replies. I didn't think I'd hae a problem, but I wanted to be sure there wasn't someting I didn't know. I can take it up to 3x/day but have only taken it twice both at night and just one. I am going to try that nightguard. I never had problems before with this, so i was a little suprised, but it doesn't surprise me with the stress from the last few months .Thanks again for the replies!
sunflower1776 is offline   Reply With Quote
Unread 11-21-2008, 01:06 PM   #6
jenm
Senior Member
 
Posts: 391
Default skelaxin and me

Hi!

In my experience, I abused anything that made me feel any differently than I already did, skelaxin included. Please be careful. I learned that if I took enough of anything I might get some kind of effect. I didn't care what it was, if it made my head feel any differently than "normal", I would continue to take more and more.

We can justify anything we do, and I'm the queen of that. Only you will know what you are doing and just continue to be honest with yourself and you will be ok!

Take care,

Jen
jenm is offline   Reply With Quote
Unread 11-25-2008, 08:13 PM   #7
ohmygoddess
Senior Member
 
Posts: 288
Default

I HATED skelaxin, I felt like I might as well be taking a sugar pill. Well a sugar pill that made me retain water, made me shaky, and constipated!! It also made me feel like I was high on pot, which I hate because I really dislike marijuana high. When I went to rehab the doctor refused me Soma and put me on skelaxin and I took it for about a week before I was like enough is enough! My original doctor would not allow me to go back on Soma but I had literally hundreds of Soma pills left over from the large scripts he gave me so I just continued to take those as needed for about 6 months or so. I know that's not the "right" thing to do but Soma is the only relaxant that worked for me and didn't have bad side effects. I never abused it but it does have abuse potential so be careful if you do end up with Soma, but it is so effective, it's a godsend.
ohmygoddess is offline   Reply With Quote
Unread 11-25-2008, 10:08 PM   #8
gillaNbug
Member
 
Posts: 68
Default

Sorry for high jacking, but is zanaflex the same thing, or a different Muscle relaxer?
gillaNbug is offline   Reply With Quote
Unread 11-25-2008, 10:31 PM   #9
NancyB
Administrator
 
Posts: 22,156
Default

Hi gillaNbug, skelaxin is Metaxalone.
http://www.nlm.nih.gov/medlineplus/d...s/a682010.html
Metaxalone, a muscle relaxant, is used with rest, physical therapy, and other measures to relax muscles and relieve pain and discomfort caused by strains, sprains, and other muscle injuries.

zanaflex is Tizanidine:
http://www.nlm.nih.gov/medlineplus/d...s/a601121.html
Tizanidine is used to relieve the spasms and increased muscle tone caused by multiple sclerosis (MS, a disease in which the nerves do not function properly and patients may experience weakness, numbness, loss of muscle coordination and problems with vision, speech, and bladder control), stroke, or brain or spinal injury. Tizanidine is in a class of medications called skeletal muscle relaxants. It works by slowing action in the brain and nervous system to allow the muscles to relax.

Hope that helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 11-26-2008, 01:24 PM   #10
gillaNbug
Member
 
Posts: 68
Default

Thank you Nancy. As always, you are a wealth of information!
gillaNbug is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 12:57 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
© 2014 Addiction Survivors